What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 25, 1:58 PM CST, 2 hours 47 minutes earlier. Its key messages:
- Updated at 221 PM CDT Sun May 25 2025
- Additional rounds of showers and thunderstorms are still expected into Tuesday, with a potential for strong to severe thunderstorms and heavy rainfall.
- Additional rainfall totals will likely fall between 2 to 4 inches through Tuesday night.
- Below normal temperatures will continue through the week and into the beginning of next weekend.
Area forecast discussion, May 25, 1:58 PM CST, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
258 PM CDT Sun May 25 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 221 PM CDT Sun May 25 2025
- Additional rounds of showers and thunderstorms are still
expected into Tuesday, with a potential for strong to severe
thunderstorms and heavy rainfall.
- Additional rainfall totals will likely fall between 2 to 4
inches through Tuesday night.
- Below normal temperatures will continue through the week and
into the beginning of next weekend.
&&
.DISCUSSION...
(This evening through next Saturday)
Issued at 221 PM CDT Sun May 25 2025
Skies have cleared across a large portion of the Mid-South this
afternoon. A warm front continue to lift slowly north across north
Mississippi. Temperatures north of the front are in the lower 60s
to lower 70s while south of the front, reading are in the mid 70s
to mid 80s. The first round of thunderstorms has moved across the
Tennessee River into middle Tennessee with a second round of
thunderstorms approaching northeast Arkansas.
As the second area of thunderstorms continues to move east, it
will eventually encounter the warmer, more unstable air south of
the front. This could strengthen the thunderstorms and produce
severe weather. The main threat from these thunderstorms is
damaging winds but large hail and isolated tornadoes can't be
completely ruled out. A Severe Thunderstorm Watch covers the
southern half of the Mid-South until 9 PM this evening.
Additional rounds of showers and thunderstorms will move through
the region overnight through Tuesday afternoon. Some of thunderstorms
may be strong with gusty winds and small hail. Locally heavy
rainfall is expected with some of the thunderstorms. An
additional 2 to 4 inches of rain may fall through Tuesday
afternoon. Temperatures will remain near to below normal through
Tuesday.
Scattered showers and thunderstorms may occur Wednesday through
Friday as another frontal boundary drops south into the region.
Temperatures will remain below normal through this period. High
pressure will build into the region by Saturday with dry weather
and near normal temperatures.
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Sun May 25 2025
Dealing with a couple rounds of storms. The first one is ongoing
and will move into MKL-MEM shortly. The more significant round
will be later today into early this evening. Used TEMPOs to time
the storms with an emphasis at MEM/TUP where stronger gusts with
the TSRAs are more likely. Expect leftover SHRAs during the
evening followed by MVFR cigs lowering to IFR with some light fog
by morning. More SHRAs moving in Monday morning. Could be some
embedded TSRAs but not confident enough to add attm.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
PUBLIC FORECAST...ARS
AVIATION...SJM
In the hours before
Local storm report, May 25, 2:09 PM CST, 2 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
309 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM Tstm Wnd Dmg 1 WSW Southeast Memphis 35.06N 89.90W
05/25/2025 Shelby TN Public
Trees uprooted and fences down off of
Perkins in Southeast Memphis.
&&
MJSpecial weather statement, May 25, 2:23 PM CST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Memphis TN
323 PM CDT Sun May 25 2025
MSZ010>012-252100-
Coahoma MS-Panola MS-Quitman MS-
323 PM CDT Sun May 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN COAHOMA...CENTRAL
QUITMAN AND SOUTHWESTERN PANOLA COUNTIES THROUGH 400 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over
Belen, or 14 miles northeast of Clarksdale, moving northeast at 10
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
West Marks, Curtis Station, Belen, Riverview, Marks, Falcon, Darling,
Asa, Hinchcliff, Locke Station, Sledge, Jonestown, and Essex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northwestern Mississippi.
&&
LAT...LON 3443 9035 3443 9030 3446 9030 3451 9023
3425 9004 3424 9039 3433 9049
TIME...MOT...LOC 2022Z 239DEG 11KT 3431 9035
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CJCSpecial weather statement, May 25, 2:36 PM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Memphis TN
336 PM CDT Sun May 25 2025
ARZ026>028-035-036-252115-
Poinsett AR-Craighead AR-Cross AR-Mississippi AR-Crittenden AR-
336 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CRAIGHEAD...POINSETT...
MISSISSIPPI...NORTHWESTERN CRITTENDEN AND CROSS COUNTIES THROUGH 415
PM CDT...
At 336 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monette to near McFadden. Movement was east at
35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Forks, Payneway, Apt, Vail, Etowah, Weona Junction, Grider, Gum
Point, Whisp, Osceola, Craighead Forest Park, Promised Land, Alto,
Judd Hill, Needham, Bunney, Lake Poinsett State Park, Shippen,
Milligan Ridge, and Victoria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas.
&&
LAT...LON 3558 9104 3599 9036 3590 8965 3588 8966
3590 8970 3590 8976 3586 8977 3584 8971
3582 8970 3582 8971 3580 8978 3575 8983
3574 8987 3576 8991 3574 8995 3569 8996
3566 8993 3518 9066 3528 9104
TIME...MOT...LOC 2036Z 280DEG 30KT 3590 9035 3537 9115
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SJMSpecial weather statement, May 25, 3:10 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 PM CDT Sun May 25 2025
ARZ028-035-036-TNZ048-049-088-252200-
Cross AR-Mississippi AR-Crittenden AR-Tipton TN-Lauderdale TN-
Shelby TN-
410 PM CDT Sun May 25 2025
...STRONG THUNDERSTORMS WILL IMPACT MISSISSIPPI...CRITTENDEN...
SOUTHEASTERN CROSS...TIPTON...LAUDERDALE AND NORTHWESTERN SHELBY
COUNTIES THROUGH 500 PM CDT...
At 409 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gosnell to near Tyronza to near Wynne.
Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Forks, Burlison, Menesha, Grider, Covington, Edmondson, Hampson
Archaeological Museum State Park, St Clair, Osceola, Atoka, Locke,
Halls, Poplar Grove, Shippen, Victoria, River Front, Curve, Delpro,
Village Creek State Park, and Julius.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
eastern Arkansas...and west Tennessee.
&&
LAT...LON 3544 9045 3544 9029 3558 9029 3599 8992
3598 8972 3590 8965 3592 8964 3592 8951
3595 8941 3590 8935 3582 8936 3582 8940
3580 8942 3569 8945 3543 8965 3507 9020
3510 9040 3515 9040 3515 9064 3518 9085
TIME...MOT...LOC 2109Z 277DEG 33KT 3592 8998 3551 9030 3524 9071
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SJMLocal storm report, May 25, 4:08 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
508 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Tstm Wnd Dmg Mantachie 34.32N 88.49W
05/25/2025 Itawamba MS Public
Quarter to ping pong ball-sized hail.
&&
MJLocal storm report, May 25, 4:15 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
515 PM CDT Sun May 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM Hail Mantachie 34.32N 88.49W
05/25/2025 M1.50 Inch Itawamba MS Public
Corrects previous tstm wnd dmg report from
Mantachie. Quarter to ping pong ball-sized
hail.
&&
MJ